Alert archive / Texas / Wind Advisories in 2013

Wind Advisory 5, NWS Corpus Christi, TX

March 5, 201315 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Mar 5, 2013, 2:38 AM CST for 15 counties in Texas. It took effect at Mar 5, 2013, 8:00 AM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2013, 2:38 AM CST (08:38 UTC)
In effect from
Mar 5, 2013, 8:00 AM CST
Expired
Mar 5, 2013, 1:00 PM CST
In force
5 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2013-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2013-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2699 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

729 
WWUS74 KCRP 050838
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
238 AM CST TUE MAR 5 2013

...STRONG NORTH WIND BEHIND COLD FRONT THIS MORNING...

.A COLD FRONT WILL MOVE THROUGH SOUTH TEXAS THIS MORNING. STRONG
PRESSURE RISES AND MIXING FROM HIGHER MOMENTUM ALOFT WILL CREATE
STRONG AND GUSTY NORTH WIND ACROSS SOUTH TEXAS.

TXZ229>234-239>247-051900-
/O.NEW.KCRP.WI.Y.0005.130305T1400Z-130305T1900Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS...
LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA...LAREDO...FREER...BENAVIDES...SAN DIEGO...
ALICE...ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI...PORTLAND...
INGLESIDE...ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO...
WOODSBORO...PORT LAVACA
238 AM CST TUE MAR 5 2013

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 1 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 1 PM CST
THIS AFTERNOON. 

* TIMING...DEVELOPING BEHIND A COLD FRONT NEAR AND JUST AFTER
  SUNRISE. THE WIND WILL BE STRONGEST BETWEEN 9 AM AND NOON...THEN
  A GRADUAL DECREASE IN WIND SPEEDS WILL TAKE PLACE IN THE
  AFTERNOON...THOUGH STILL REMAINING BREEZY TO WINDY.

* WINDS...SUSTAINED WIND 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH.

* IMPACTS...STRONG WIND SPEEDS WILL MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE...UNSECURED OBJECTS
  WILL ALSO BE BLOWN AROUND AND DAMAGED. BLOWING DUST WILL ALSO BE
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. USE EXTRA
CAUTION DRIVING. SECURE LOOSE OUTDOOR OBJECTS.

&&

$$

JR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Mar 4, 11:03 PM CST, 3 hours 35 minutes earlier.

Area forecast discussion, Mar 4, 11:03 PM CST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1103 PM CST MON MAR 4 2013

.DISCUSSION...UPDATED FOR THE 06Z AVIATION DISCUSSION.

&&

.AVIATION...BRIEF MVFR CIGS/VISBYS AHEAD OF THE APPROACHING COLD
FRONT FOR ALI-VCT-CRP. LRD SHOULD REMAIN VFR THROUGH THE PERIOD.
THE FRONT SHOULD MOVE THROUGH THE TAF SITES FROM NORTHWEST TO
SOUTHEAST...REACHING VCT-LRD BETWEEN 11-12Z...THEN PUSHING THROUGH
THE COAST AROUND 13Z. LOW LEVEL MOISTURE AHEAD OF THE FRONT MAY BE
ENOUGH FOR PATCHY FOG FROM ALI-VCT. NOT CONFIDENT ON GOING ANY
LOWER THAN MVFR ON VISBYS AS MODEL TRENDS ON WEAKENING THE WINDS
ARE NOT LONG. AFTER THE FRONT...STRONG NORTHERLY WINDS BECOME THE
MAIN CONCERN...WITH WINDS INITIALLY 15 TO 20 KNOTS...INCREASING TO
25 TO 30 KNOTS WITH HIGHER GUSTS MID MORNING THROUGH THE
AFTERNOON. WINDS SHOULD WEAKEN IN THE EVENING AROUND 00Z.

&&

.PREV DISCUSSION... /ISSUED 1008 PM CST MON MAR 4 2013/

DISCUSSION...FORECAST IS IN GOOD SHAPE THIS EVENING. ONLY CHANGES
WERE TO INCREASE WIND SPEEDS A LITTLE OVER THE GULF WATERS. BASED
ON LATEST DATA...THE BAYS AND WATERWAYS MAY HOVER AROUND SCA
CONDITIONS THROUGH THE NIGHT. AS A RESULT...EXTENDED THE SCA FOR
THE BAYS THROUGH TONIGHT. COLD FRONT IS STILL ON TRACK TO MOVE
THROUGH SOUTH TEXAS TUESDAY MORNING. NO CHANGES MADE TO MARINE AND
FIRE WEATHER HEADLINES FOR TUESDAY.

PREV DISCUSSION... /ISSUED 618 PM CST MON MAR 4 2013/

DISCUSSION...UPDATED TO EXPIRE RED FLAG WARNING.

FIRE WEATHER...SEA BREEZE HAS MOVED INLAND EARLY THIS EVENING
WITH SOUTHEAST WINDS USHERING MOISTURE BACK INTO THE SOUTHERN
COASTAL BEND. RELATIVE HUMIDITY VALUES CONTINUE TO IMPROVE AND
WINDS WILL BEGIN TO SUBSIDE WITHIN A FEW HOURS. ALLOWED THE RED
FLAG WARNING TO EXPIRE AT 6 AS CRITERIA IS NO LONGER BEING MET.

PREV DISCUSSION... /ISSUED 559 PM CST MON MAR 4 2013/

DISCUSSION...UPDATED FOR THE 00Z AVIATION DISCUSSION.

AVIATION...VFR THROUGH THIS EVENING...WITH GUSTY WINDS FROM VCT-
CRP-ALI THROUGH THE EARLY EVENING. A COLD FRONT IS EXPECTED TO
MOVE THROUGH EARLY TUESDAY BETWEEN 12-15Z FROM NORTHWEST TO SOUTH
EAST. PRIOR TO THE PASSAGE...A COASTAL TROUGH SHOULD HELP WEAKEN
AND SHIFT WINDS OUT OF THE SOUTHWEST. WITH MOISTURE CONFINED AT
THE SURFACE...PATCHY MVFR FOG AS WELL AS LOW CEILINGS ARE POSSIBLE
TONIGHT FOR VCT- ALI- CRP. NOT CONFIDENT ON GOING ANY LOWER THAN
MVFR AS OF NOW. WINDS WILL PICK UP OUT OF THE NORTH BEHIND THE
FRONT...WITH SUSTAINED WINDS 15 TO 20 KNOTS INITIALLY...INCREASING
TO 20 TO 25 KNOTS BY LATE MORNING THROUGH THE EVENING...WITH
HIGHER GUSTS.

PREV DISCUSSION... /ISSUED 355 PM CST MON MAR 4 2013/

SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...CONCUR WITH THE GFS
THAT THE UPPER DISTURBANCE...CURRENTLY ENTERING THE NRN/CNTRL PLAINS
(WATER VAPOR IMAGERY/STREAMLINE DATA)...WL CONTINUE TO MOVE EWD ACRS
THE PLAINS THEN THE MISSISSIPPI VALLEY/MIDWEST DRG THE PERIOD.
CONCUR WITH THE NAM WITH REGARD TO THE TIMING OF...AND WIND
VELOCITIES FOLLOWING...THE CORRESPONDING COLD FRONT. MSTR WL BE
INSUFFICIENT FOR PCPN ALONG THE FRONT OVER LAND...YET WL RETAIN THE
LESS THAN 20 PERCENT CHANCE FOR PCPN ALONG THE FRONT OVER THE
COASTAL WATERS WHEN CONSIDERING NEAR NORMAL PWAT VALUES FROM THE NAM
DETERMINISTIC. AFTER FROPA...WIND MAY REACH ADVISORY CRITERION YET
CONFIDENCE NOT HIGH ENOUGH TO ISSUE SUCH. MUCH COOLER CONDITIONS
EXPECTED TUESDAY (UPPER 60S/LOWER 70S.) COLD TUESDAY NIGHT (MID 30S
TO MID 40S.)

MARINE...EXPECT SCA CONDITIONS TO PERSIST THIS EVENING OVER THE
BAYS THEN FALL BELOW. YET...SCA CONDITIONS EXPECTED TO PERSIST
TONIGHT FOR THE COASTAL WATERS (WIND MAY FALL BELOW SCA OVER THE
NEARSHORE WATERS YET 5-7FT SEAS LIKELY.) SCA CONDITIONS AREAWIDE
EXPECTED AFTER FROPA TUESDAY. GUSTS TO NEAR GALE FORCE ANTICIPATED
OVER THE OFFSHORE WATERS TUESDAY. THIS SCA CONDITION EXPECTED TO
PERSIST THROUGH TUESDAY NIGHT.

FIRE WEATHER...WL ALLOW THE RFW OVER THE SRN CWA FOR TODAY TO
EXPIRE. CONCUR THAT RFW CONDITIONS WL OCCUR TUESDAY AFTER FROPA...
AND THUS WL MAINTAIN THE RFW FOR TUESDAY.

LONG TERM (WEDNESDAY THROUGH SUNDAY)...HIGH PRESSURE SHIFTS ACROSS
THE AREA WEDNESDAY BRINGING LIGHTER WINDS BACK TO THE REGION. AS THE
RIDGE SHIFTS...WINDS WILL BECOME ONSHORE WEDNESDAY EVENING.
TEMPERATURE WEDNESDAY SHOULD BE A BIT COOLER THAN TUESDAY. MOISTURE
WILL GRADUALLY RETURN TO THE AREA THROUGH THE LATTER HALF OF THE
WEEK. DEWPOINTS ARE BACK INTO THE UPPER 50S BY FRIDAY. AROUND THIS
TIME LOW PRESSURE IS PROGGED TO DEVELOP FROM THE 4 CORNERS REGION
SOUTHWARD OVER THE SIERRA MADRE. THIS WILL INCREASE ONSHORE FLOW A
BIT ACROSS THE AREA. WE COULD START TO SEE SOME PRECIP DEVELOPMENT
IN THE RIO GRANDE PLAINS WITH MOISTURE POOLING ON THE EAST SIDE OF
THE HIGHER TERRAIN. MODELS ARE IN BETTER AGREEMENT TODAY WITH
DETAILS INTO THE WEEKEND REGARDING THE PROGRESSION OF LOW PRESSURE.
THEY GFS HAS COME MORE IN LINE WITH THE SOLUTION ECMWF HAS HAD FOR A
FEW MODEL RUNS. THUS HAVE INCREASED CONFIDENCE A BIT FOR
PRECIP...THINK PARTS OF THE AREA HAVE A HIGHER THAN 20-30 PERCENT
CHANCE FOR PRECIP...BUT CONFIDENCE IN TIMING STILL NOT GREAT. HAVE
ADDED ADDITIONAL 20 POPS WEST FOR SATURDAY...AND THEN 30 POPS EAST
MONDAY AS A COLD FRONT PUSHES THROUGH THE AREA. WHILE GFS AND
ECMWF DONT AGREE ON TIMING OF THE FRONT...HAVE LEANED TOWARD THE
MORE CONSISTENT AND GENERALLY RELIABLE ECMWF AT THIS TIME...WHICH
WOULD MOVE THE FRONT THROUGH ON MONDAY EVENING. TEMPERATURES
INCREASE THURSDAY/FRIDAY...BUT MORE CLOUD COVER WITH DEEPER
MOISTURE COULD HAVE AN AFFECT ON TEMPERATURES FOR THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    59  72  44  69  46  /   0  10   0   0   0
VICTORIA          55  67  36  67  40  /  10  10   0   0   0
LAREDO            57  73  46  73  49  /   0   0   0   0   0
ALICE             56  72  40  69  44  /   0  10   0   0   0
ROCKPORT          59  68  46  64  51  /   0  10   0   0   0
COTULLA           53  71  38  69  42  /   0   0   0   0   0
KINGSVILLE        57  73  39  69  43  /   0  10   0   0   0
NAVY CORPUS       62  68  51  65  53  /   0  10   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 9 AM TO 6 PM CST TUESDAY FOR THE FOLLOWING
     ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
     WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
     REFUGIO...SAN PATRICIO...VICTORIA...WEBB.

GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST TUESDAY FOR THE FOLLOWING
     ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
     BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR...
     COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM...
     COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20
     TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL FROM 20 TO 60 NM.

&&

CB/85...AVIATION
Hazardous weather outlook, Mar 4, 10:47 PM CST, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1047 PM CST MON MAR 4 2013

TXZ229>234-239>247-060500-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1047 PM CST MON MAR 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A RED FLAG WARNING IS IN EFFECT FOR ALL OF SOUTH TEXAS ON TUESDAY.
A COLD FRONT WILL SWEEP THROUGH THE REGION TUESDAY MORNING. IN
THE WAKE OF THE COLD FRONT STRONG AND GUSTY NORTH WIND AND A DRY
AIRMASS WILL OVERSPREAD THE AREA. THESE CONDITIONS IN COMBINATION
WITH DRY AND CURED FUELS WILL LEAD TO A CRITICAL FIRE DANGER
ACROSS ALL OF SOUTH TEXAS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-060500-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
1047 PM CST MON MAR 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH TONIGHT FOR THE BAYS
AND GULF WATERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL THE MIDDLE TEXAS
COASTAL WATERS ON TUESDAY. A COLD FRONT WILL MOVE THROUGH THE
AREA TUESDAY MORNING...RESULTING IN STRONG OFFSHORE FLOW AND
CONTINUED HIGH SEAS. GUSTS NEAR 35 KNOTS WITH BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Wind Advisories in Texas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.